Alert archive / Indiana / Gale Warnings in 2018
Gale Warning 17, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Dec 20, 2018, 3:14 AM EST. It took effect at Dec 21, 2018, 4:00 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2018, 3:14 AM EST (08:14 UTC)
- In effect from
- Dec 21, 2018, 4:00 AM EST
- Expired
- Dec 21, 2018, 5:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
940 WHUS73 KIWX 200814 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 314 AM EST Thu Dec 20 2018 LMZ043-046-201615- /O.NEW.KIWX.GL.W.0017.181221T0900Z-181221T2200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 314 AM EST Thu Dec 20 2018 ...GALE WARNING IN EFFECT FROM 4 AM TO 5 PM EST FRIDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 4 AM to 5 PM EST Friday. * WINDS...North-northwest 20 to 25 knots. Gusts to 35 knot gales. * WAVES...Building to 10-14 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
6 follow-up statements
594 WHUS73 KIWX 201616 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1116 AM EST Thu Dec 20 2018 LMZ043-046-210030- /O.CON.KIWX.GL.W.0017.181221T0900Z-181221T2200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1116 AM EST Thu Dec 20 2018 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 5 PM EST FRIDAY... * WINDS...Becoming north-northwest 20 to 25 knots by late tonight. Gusts to 35 knot gales. * WAVES...Building to 10-14 feet by Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
548 WHUS73 KIWX 201945 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 245 PM EST Thu Dec 20 2018 LMZ043-046-210400- /O.NEW.KIWX.SC.Y.0076.181221T0300Z-181221T0900Z/ /O.CON.KIWX.GL.W.0017.181221T0900Z-181221T2200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 245 PM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 5 PM EST FRIDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 4 AM EST Friday. * WINDS...Becoming north to northwest 20 to 25 knots by late tonight. Gusts to 35 knot gales Friday. * WAVES...Building to 8 to 12 feet occasionally to 18 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
471 WHUS73 KIWX 210315 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1015 PM EST Thu Dec 20 2018 LMZ043-046-211115- /O.CON.KIWX.SC.Y.0076.000000T0000Z-181221T0900Z/ /O.CON.KIWX.GL.W.0017.181221T0900Z-181221T2200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1015 PM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 5 PM EST FRIDAY... * WINDS...Becoming north to northwest 15 to 25 knots by late tonight. Gusts to 35 knot gales Friday. * WAVES...Building to 6 to 10 feet by daybreak Friday, then building to 8 to 12 feet occasionally to 18 feet for Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
332 WHUS73 KIWX 210952 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 452 AM EST Fri Dec 21 2018 LMZ043-046-211800- /O.CON.KIWX.GL.W.0017.000000T0000Z-181221T2200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 452 AM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...North to northwest 20 to 30 knots with gusts up to 35 knots into this afternoon. * WAVES...10 to 14 feet occasionally to 18 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
080 WHUS73 KIWX 211533 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1033 AM EST Fri Dec 21 2018 LMZ043-046-212200- /O.CON.KIWX.GL.W.0017.000000T0000Z-181221T2200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1033 AM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...Northwest 20 to 25 knots with gusts up to 35 knots into this afternoon. * WAVES...10 to 14 feet occasionally to 18 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
072 WHUS73 KIWX 212156 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 456 PM EST Fri Dec 21 2018 LMZ043-046-220600- /O.EXP.KIWX.GL.W.0017.000000T0000Z-181221T2200Z/ /O.NEW.KIWX.SC.Y.0077.181221T2200Z-181222T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 456 PM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... ...GALE WARNING WILL EXPIRE AT 5 PM EST THIS AFTERNOON... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 10 AM EST Saturday. * WINDS...Northwest winds 15 to 25 knots diminishing to 10 to 15 knots after midnight. Gusts to 30 knots early evening. * WAVES...8 to 12 feet subsiding to 4 to 7 feet overnight, then to 3 to 6 feet Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 19, 11:46 PM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Dec 19, 11:46 PM EST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1146 PM EST Wed Dec 19 2018 .SYNOPSIS... Issued at 205 PM EST Wed Dec 19 2018 Warmer weather will continue into Thursday with increasing chances for rain across the area, mainly Thursday into Thursday night. The precipitation may mix with light snow at times on Friday as cooler air filters in. However, no snow accumulations are anticipated. Look for mainly dry weather this weekend along with seasonable temperatures in the 30s. && .SHORT TERM...(This Evening through Thursday Night) Issued at 205 PM EST Wed Dec 19 2018 Areas of clearing will continue to fill in through the remainder of the afternoon and this evening as moisture continues to slowly advect NE. Isentropic lift begins to ramp up rather dramatically after 6Z Thurs but low levels will remain quite dry and take some time to saturate, resulting in slgt chc pops through 12Z Thu. After that deeper moisture and lift will begin to arrive with NW areas seeing increasing pops by Thurs afternoon and greatest rainfall potential as northern and southern stream waves begin to phase and become negatively tilted. Best moisture influx will remain southeast of the forecast area but everyone should still see additional measurable precip with highest amounts (maybe half inch or so) in SE locations. Thermal profiles will yield all rain through the period. && .LONG TERM...(Friday through Wednesday) Issued at 205 PM EST Wed Dec 19 2018 Colder air will overspread the area during the day Friday with any lingering precip possibly being a combination of rain or snow. Still expecting no impacts as air temps will remain above freezing on Friday. More seasonable temperatures will settle in through the weekend with most if not all areas remaining dry. 2 disturbances will move through the Great Lakes/N Ohio Valley Sunday but will be lacking deeper moisture. Northern most, stronger, system likely to remain well north and have no impacts. Southern system will pass across S Great Lakes/N Ohio valley but again will not have a lot of moisture to work with. Limited lake effect potential exists and models have even hinted at maybe some light rain/snow Sunday if it can squeeze out enough moisture. Heights then begin to increase as yet another deep trough takes shape over the SW US. While GFS remains rather unimpressive, ECMWF bouncing back and forth with 12Z runs yesterday and today showing potential stronger storm system that could bring some snowfall to the area (yet 00Z run the complete opposite). Plenty of time to watch trends but something to keep an eye on in the coming days. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1146 PM EST Wed Dec 19 2018 Mid-high level clouds will continue to gradually lower into Thursday morning in advance of a cold front and amplifying Central US upper trough. This feature edges east into northern Indiana later today into tonight with increasing chances for light rain and cigs eventually lowering into IFR. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Fisher SHORT TERM...Fisher LONG TERM...Fisher AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 19, 5:35 AM EST, 21 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 535 AM EST Wed Dec 19 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201130- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 535 AM EST Wed Dec 19 2018 /435 AM CST Wed Dec 19 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-201130- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 535 AM EST Wed Dec 19 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Conditions hazardous to small craft are expected Thursday night into Friday night. Gusts to gales are also possible on Friday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:45 PM EST | Small Craft Advisory | IWX | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.